How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10222
Experience:  14 years experience in the field of Family Practice
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

shoulder blade aching Indigestion..I am on rytmonorm, concor,losartom,

This answer was rated:

shoulder blade aching Indigestion..I am on rytmonorm, concor,losartom, warfarin and recently on amlodipine. For heart afib and high bp. Sometimes low dose of xanax for anxiety

Anthony Bray, MD : Hello!
Anthony Bray, MD : You seem to connect the shoulder blade area pain to your indigestion.... This may be the case as reflux caused pain can be referred to the area medial ( inside) from the shoulder blade....
Anthony Bray, MD : so gastritis and reflux are clear problems that you have and pert if the question I think is just to ensure that the shoulder blade pain is caused by this and not some other cause....
Anthony Bray, MD : other causes of pain in this area of the back could be from nerve root compression from the upper thoracic area of the back... A compression fracture could produce pain in this area as well.... If one of these were the cause then you would expect to have position related back pain( certain positions being causative of sharp pain...)
Anthony Bray, MD : the medicine for your gastritis / reflux should be helpful as this reduces the acidity of your stomach . It is important to know that this medicine alone however does not eliminate reflux( so the cause of indigestion/ heartburn is reduced but NOT eliminated...)
Anthony Bray, MD : It will be helpful for you to take " reflux precautions" >>> these include waiting 1.5 hours after you eat before you lie down.... Elevate the head of your bed with blocks 4 to 6 inches under the head side bedposts...( extra pillows are not as effective--- the idea with tilting slightly your whole bed to keep head and shoulders higher than stomach level--- this step will help to eliminate most reflux of stomach material from stomach back up into the esophagus ....even with taking your medication the acidity of the stomach contents are less but the stomach contents are still irritating to the esophageal tissue if it gets up to this level...
Anthony Bray, MD : You are right that stress is a factor and this does increase your stomach acidity. Hopefully the Xanax will help. ( stress can be a cause if ulcers)
Anthony Bray, MD : maintaining good nutrition is also key to avoiding ulcers, gastritis , esophagitis and to promote good healing of these problems. So if you have had a poor diet, been losing weight , then you may need to further address this issue.
Anthony Bray, MD : I hope that this information helps! Let me know if you have further questions and I will be happy to get back with you!
Anthony Bray, MD : If my answer has been helpful and to your satisfaction then please remember to leave positive feedback. That would be very much appreciated!! Thank you and best regards,
Anthony Bray, MD : Anthony Bray MD

thank you very much for your advice, I think it very helpful and will try your suggestions.

Anthony Bray, MD and 4 other Medical Specialists are ready to help you